Alert archive / Tennessee / Wind Advisories in 2009
Wind Advisory 11, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Mar 23, 2009, 3:37 PM CDT for 4 states. It took effect at Mar 24, 2009, 10:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2009, 3:37 PM CDT (20:37 UTC)
- In effect from
- Mar 24, 2009, 10:00 AM CDT
- Expired
- Mar 24, 2009, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Memphis, TN
All 40 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Benton County, MS, Coahoma County, MS, DeSoto County, MS, Lafayette County, MS, Marshall County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tunica County, MS, Yalobusha County, MS, Carroll County, TN, Crockett County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Haywood County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 4 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.6 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -331 J/kg
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMEG 232037 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 337 PM CDT MON MAR 23 2009 ...WINDY CONDITIONS EXPECTED THE MIDSOUTH ON TUESDAY... .THE TIGHTENING OF THE SURFACE PRESSURE GRADIENT BETWEEN AN APPROACHING COLD FRONT FROM THE WEST AND HIGH PRESSURE TO THE EAST WILL ALLOW FOR WINDY CONDITIONS TO DEVELOP ACROSS THE MIDSOUTH ON TUESDAY. THE STRONGEST WIND GUSTS WILL OCCUR BETWEEN 4 AND 8 PM CDT OVER NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND FAR NORTHWEST TENNESSEE WHERE GUSTS MAY REACH 50 MPH. ARZ008-009-017-018-026>028-MOZ113-115-241000- /O.NEW.KMEG.WI.Y.0011.090324T1500Z-090325T0100Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...KENNETT...CARUTHERSVILLE 337 PM CDT MON MAR 23 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM CDT TUESDAY. SOUTH WINDS 20 TO 30 MPH WITH GUSTS UP 50 MPH CAN BE EXPECTED ON TUESDAY. THE STRONGEST WINDS WILL OCCUR BETWEEN 4 AND 8 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ARZ035-036-048-049-058-MSZ001>003-007-008-010>013-020-021- TNZ001>004-019>021-048>052-088>090-241000- /O.NEW.KMEG.WI.Y.0011.090324T1500Z-090325T0100Z/ CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-MARSHALL- BENTON MS-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-LAFAYETTE- TALLAHATCHIE-YALOBUSHA-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON- CARROLL-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-SHELBY-FAYETTE- HARDEMAN- INCLUDING THE CITIES OF...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...SOUTHAVEN...OLIVE BRANCH...TUNICA...CLARKSDALE... BATESVILLE...OXFORD...UNION CITY...MARTIN...DRESDEN...PARIS... DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...COVINGTON...JACKSON... BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON... SOMERVILLE...BOLIVAR 337 PM CDT MON MAR 23 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM CDT TUESDAY. SOUTH WINDS 15 TO 30 MPH WITH GUSTS AROUND 40 MPH CAN BE EXPECTED ON TUESDAY. THE STRONGEST WINDS WILL OCCUR BETWEEN 4 AND 8 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MBS
5 follow-up statements
000 WWUS74 KMEG 240941 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 441 AM CDT TUE MAR 24 2009 ...WINDY CONDITIONS EXPECTED ACROSS THE MIDSOUTH THROUGH THIS EVENING... .THE TIGHTENING OF THE SURFACE PRESSURE GRADIENT BETWEEN AN APPROACHING COLD FRONT FROM THE WEST AND HIGH PRESSURE TO THE EAST WILL ALLOW FOR WINDY CONDITIONS TO DEVELOP ACROSS THE MIDSOUTH TODAY. THE STRONGEST WIND GUSTS WILL OCCUR THIS AFTERNOON AND EVENING OVER THE ADVISORY AREA. ARZ008-009-017-018-026>028-MOZ113-115-241745- /O.CON.KMEG.WI.Y.0011.090324T1500Z-090325T0100Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...KENNETT...CARUTHERSVILLE 441 AM CDT TUE MAR 24 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING. SOUTH WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH CAN BE EXPECTED. THE STRONGEST WINDS WILL LIKELY OCCUR THIS AFTERNOON AND EVENING. THESE STRONG WINDS WILL DISPLACE UNSECURED ITEMS SUCH AS TRASH CANS AND MAY DOWN A FEW LARGE TREE BRANCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ARZ035-036-048-049-058-MSZ001>003-007-008-010>013-020-021- TNZ001>004-019>021-048>052-088>090-241745- /O.CON.KMEG.WI.Y.0011.090324T1500Z-090325T0100Z/ CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-MARSHALL- BENTON MS-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-LAFAYETTE- TALLAHATCHIE-YALOBUSHA-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON- CARROLL-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-SHELBY-FAYETTE- HARDEMAN- INCLUDING THE CITIES OF...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...SOUTHAVEN...OLIVE BRANCH...TUNICA...CLARKSDALE... BATESVILLE...OXFORD...UNION CITY...MARTIN...DRESDEN...PARIS... DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...COVINGTON...JACKSON... BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON... SOMERVILLE...BOLIVAR 441 AM CDT TUE MAR 24 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING. SOUTH WINDS 20 TO 30 MPH WITH GUSTS UP TO 40 MPH CAN BE EXPECTED. THE STRONGEST WINDS WILL LIKELY OCCUR THIS AFTERNOON AND EVENING. THESE STRONG WINDS WILL DISPLACE UNSECURED ITEMS SUCH AS TRASH CANS AND MAY DOWN A FEW LARGE TREE BRANCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JLH
000 WWUS74 KMEG 240944 AAB NPWMEG URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 444 AM CDT TUE MAR 24 2009 ...WINDY CONDITIONS EXPECTED ACROSS THE MIDSOUTH THROUGH THIS EVENING... .THE TIGHTENING OF THE SURFACE PRESSURE GRADIENT BETWEEN AN APPROACHING COLD FRONT FROM THE WEST AND HIGH PRESSURE TO THE EAST WILL ALLOW FOR WINDY CONDITIONS TO DEVELOP ACROSS THE MIDSOUTH TODAY. THE STRONGEST WIND GUSTS WILL OCCUR THIS AFTERNOON AND EVENING OVER THE ADVISORY AREA. ARZ008-009-017-018-026>028-MOZ113-115-241745- /O.CON.KMEG.WI.Y.0011.090324T1500Z-090325T0100Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...KENNETT...CARUTHERSVILLE 444 AM CDT TUE MAR 24 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING. SOUTH WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH CAN BE EXPECTED. THE STRONGEST WINDS WILL LIKELY OCCUR THIS AFTERNOON AND EVENING. THESE STRONG WINDS WILL DISPLACE UNSECURED ITEMS SUCH AS TRASH CANS AND MAY DOWN A FEW LARGE TREE BRANCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ARZ035-036-048-049-058-MSZ001>003-007-008-010>013-020-021- TNZ001>004-019>021-048>052-088>090-241745- /O.CON.KMEG.WI.Y.0011.090324T1500Z-090325T0100Z/ CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-MARSHALL- BENTON MS-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-LAFAYETTE- TALLAHATCHIE-YALOBUSHA-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON- CARROLL-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-SHELBY-FAYETTE- HARDEMAN- INCLUDING THE CITIES OF...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...SOUTHAVEN...OLIVE BRANCH...TUNICA...CLARKSDALE... BATESVILLE...OXFORD...UNION CITY...MARTIN...DRESDEN...PARIS... DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...COVINGTON...JACKSON... BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON... SOMERVILLE...BOLIVAR 444 AM CDT TUE MAR 24 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING. SOUTH WINDS 20 TO 30 MPH WITH GUSTS UP TO 40 MPH CAN BE EXPECTED. THE STRONGEST WINDS WILL LIKELY OCCUR THIS AFTERNOON AND EVENING. THESE STRONG WINDS WILL DISPLACE UNSECURED ITEMS SUCH AS TRASH CANS AND MAY DOWN A FEW LARGE TREE BRANCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JLH
000 WWUS74 KMEG 241512 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 1012 AM CDT TUE MAR 24 2009 ...WINDY CONDITIONS EXPECTED ACROSS THE MIDSOUTH THROUGH THIS AFTERNOON AND EVENING... .THE TIGHTENING OF THE SURFACE PRESSURE GRADIENT BETWEEN AN APPROACHING COLD FRONT FROM THE WEST AND HIGH PRESSURE TO THE EAST WILL ALLOW FOR WINDY CONDITIONS TO DEVELOP ACROSS THE MIDSOUTH TODAY. THE STRONGEST WIND GUSTS WILL OCCUR LATE THIS AFTERNOON AND EARLY THIS EVENING OVER THE ADVISORY AREA. NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL WILL EXPERIENCE THE STRONGEST WINDS WITH GUSTS UP TO 50 MPH. ARZ008-009-017-018-026>028-MOZ113-115-242200- /O.CON.KMEG.WI.Y.0011.000000T0000Z-090325T0100Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...KENNETT...CARUTHERSVILLE 1012 AM CDT TUE MAR 24 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. SOUTH WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH WILL DEVELOP THIS AFTERNOON. THE STRONGEST WINDS WILL LIKELY OCCUR BETWEEN 4 AND 8 PM CDT. THESE STRONG WINDS WILL DISPLACE UNSECURED ITEMS SUCH AS TRASH CANS AND MAY DOWN A FEW LARGE TREE BRANCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ARZ035-036-048-049-058-MSZ001>003-007-008-010>013-020-021- TNZ001>004-019>021-048>052-088>090-242200- /O.CON.KMEG.WI.Y.0011.000000T0000Z-090325T0100Z/ CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-MARSHALL- BENTON MS-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-LAFAYETTE- TALLAHATCHIE-YALOBUSHA-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON- CARROLL-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-SHELBY-FAYETTE- HARDEMAN- INCLUDING THE CITIES OF...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...SOUTHAVEN...OLIVE BRANCH...TUNICA...CLARKSDALE... BATESVILLE...OXFORD...UNION CITY...MARTIN...DRESDEN...PARIS... DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...COVINGTON...JACKSON... BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON... SOMERVILLE...BOLIVAR 1012 AM CDT TUE MAR 24 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. SOUTH WINDS 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL DEVELOP THIS AFTERNOON. THE STRONGEST WINDS WILL LIKELY OCCUR BETWEEN 4 AND 8 PM CDT. THESE STRONG WINDS WILL DISPLACE UNSECURED ITEMS SUCH AS TRASH CANS AND MAY DOWN A FEW LARGE TREE BRANCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MBS
000 WWUS74 KMEG 241905 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 205 PM CDT TUE MAR 24 2009 ...WINDY CONDITIONS EXPECTED ACROSS THE MIDSOUTH THIS AFTERNOON AND EARLY EVENING... .THE TIGHTENING OF THE SURFACE PRESSURE GRADIENT BETWEEN AN APPROACHING COLD FRONT FROM THE WEST AND HIGH PRESSURE TO THE EAST WILL ALLOW FOR WINDY CONDITIONS TO OCCUR ACROSS THE MIDSOUTH THIS AFTERNOON AND EARLY EVENING. NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL WILL EXPERIENCE THE STRONGEST WINDS WITH GUSTS UP TO 55 MPH. ARZ008-009-017-018-026>028-MOZ113-115-250100- /O.CON.KMEG.WI.Y.0011.000000T0000Z-090325T0100Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...KENNETT...CARUTHERSVILLE 205 PM CDT TUE MAR 24 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. SOUTH WINDS 25 TO 35 MPH WITH GUSTS UP TO 55 MPH CAN BE EXPECTED. THESE STRONG WINDS WILL DISPLACE UNSECURED ITEMS SUCH AS TRASH CANS AND WILL DOWN A FEW LARGE TREE BRANCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ARZ035-036-048-049-058-MSZ001>003-007-008-010>013-020-021- TNZ001>004-019>021-048>052-088>090-250100- /O.CON.KMEG.WI.Y.0011.000000T0000Z-090325T0100Z/ CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-MARSHALL- BENTON MS-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-LAFAYETTE- TALLAHATCHIE-YALOBUSHA-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON- CARROLL-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-SHELBY-FAYETTE- HARDEMAN- INCLUDING THE CITIES OF...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...SOUTHAVEN...OLIVE BRANCH...TUNICA...CLARKSDALE... BATESVILLE...OXFORD...UNION CITY...MARTIN...DRESDEN...PARIS... DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...COVINGTON...JACKSON... BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON... SOMERVILLE...BOLIVAR 205 PM CDT TUE MAR 24 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. SOUTH WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECTED. THESE STRONG WINDS WILL DISPLACE UNSECURED ITEMS SUCH AS TRASH CANS AND MAY DOWN A FEW LARGE TREE BRANCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MBS
000 WWUS74 KMEG 250101 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 801 PM CDT TUE MAR 24 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>003-007-008-010>013-020-021-TNZ001>004-019>021-048>052- 088>090-250215- /O.EXP.KMEG.WI.Y.0011.000000T0000Z-090325T0100Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA- LAFAYETTE-TALLAHATCHIE-YALOBUSHA-LAKE-OBION-WEAKLEY-HENRY-DYER- GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-SHELBY- FAYETTE-HARDEMAN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... TUNICA...CLARKSDALE...BATESVILLE...OXFORD...UNION CITY...MARTIN... DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON... COVINGTON...JACKSON...BARTLETT...GERMANTOWN...COLLIERVILLE... MEMPHIS...MILLINGTON...SOMERVILLE...BOLIVAR 801 PM CDT TUE MAR 24 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE DECREASED OVER THE REGION THIS EVENING AND THE WIND ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Mar 23, 12:57 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Mar 23, 12:57 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1257 PM CDT MON MAR 23 2009 .DISCUSSION... UPDATED AVIATION DISCUSSION FOR 18Z TAFS. && .PREV DISCUSSION... /ISSUED 1056 AM CDT MON MAR 23 2009/ UPDATE... ADDED SPRINKLE MENTION ALONG AND WEST OF INTERSTATE 55 THROUGH 1 PM CDT AND TWEAKED CLOUD COVER/WINDS. FORECAST IS IN GOOD SHAPE. DISCUSSION... WINDS WILL BE INCREASING THIS AFTERNOON. AT 1045 AM CDT ACROSS THE MIDSOUTH AND FORECAST AREA...LIGHT RAIN WAS INDICATED BY RADAR ACROSS EAST AR AND FAR WEST MS...MOST OF WHICH WAS NOT REACHING THE GROUND. SKIES RANGED FROM MOSTLY SUNNY ACROSS NE MS AND NEAR THE TN RIVER IN WEST TN TO CLOUDY WEST OF INTERSTATE 55. SURFACE TEMPERATURES WERE MAINLY IN THE 60S. SOUTH WINDS 10 TO 15 MPH WERE OCCURRING. THE REST OF TODAY...CURRENT ABUNDANT MID LEVEL MOISTURE WILL MOVE EAST...SLOWLY DRYING OUT AS IT MOVES INTO A DRIER AIRMASS. ADDED CHANCE OF SPRINKLE MENTION FOR AREAS ALONG AND WEST OF INTERSTATE 55 THROUGH 1 PM CDT AS A FEW RAIN DROPS MAY REACH THE GROUND. NOT EXPECTING ANY MEASURABLE RAINFALL...0.01 INCH OR MORE...AS LOW LEVELS REMAIN VERY DRY WITH CLOUD BASES GENERALLY ABOVE 10000 FT AGL. SKIES WILL GENERALLY CLEAR THIS AFTERNOON ALONG AND WEST OF INTERSTATE 55 WITH PARTLY TO MOSTLY CLOUDY CONDITIONS EAST. DAYTIME MIXING WILL INCREASE AND ALLOW SOUTH WINDS TO INCREASE CONSIDERABLY. THINK WINDS MAY GET CLOSE TO WIND ADVISORY ACROSS NE AR AND MO BOOTHEEL WITH SUSTAINED SOUTH WINDS NEAR 25 MPH AND GUSTS AROUND 40 MPH BETWEEN 2 AND 7 PM CDT. RIGHT NOW...WILL NOT ISSUE A WIND ADVISORY...BUT WILL CLOSELY MONITOR. THINK AFTERNOON TEMPERATURES WILL REACH THE MID 70S ACROSS THE AREA...SIMILAR TO YESTERDAY/S READINGS...WITH WARM AIR ADVECTION FROM THE SOUTH. UPDATE HAS BEEN SENT. MBS PREV DISCUSSION... /ISSUED 255 AM CDT MON MAR 23 2009/ CURRENTLY...HIGH PRESSURE REMAINS OVER THE EASTERN U.S. WHILE LOW PRESSURE IS DEVELOPING OVER THE WESTERN PLAINS. UPPER LEVEL RIDGING IS PREVAILING ACROSS THE MID SOUTH THOUGH A WEAK MID LEVEL SHORTWAVE MOVING THROUGH THE RIDGE IS PRODUCING SOME MID AND HIGH LEVEL CLOUDS ACROSS THE REGION. TEMPS ARE MILDER TONIGHT...IN THE 50S...THANKS TO LIGHT SOUTHERLY SURFACE FLOW. TODAY AND TONIGHT...LOW PRESSURE WILL CONTINUE TO ORGANIZE OVER THE PLAINS AS A STRONG UPPER LEVEL TROF MOVES OUT OF THE ROCKIES AND INTO THE PLAINS. BY LATER TONIGHT THE LOW WILL BE LOCATED OVER THE NORTHERN PLAINS WITH A COLD FRONT STRETCHED SOUTH INTO THE SOUTHERN PLAINS. UPPER LEVEL RIDGING WILL REMAIN ACROSS THE MID SOUTH DURING THIS PERIOD RESULTING IN DRY AND WARM WEATHER FOR THE MID SOUTH. ONCE THE WEAK MID LEVEL SHORT WAVE TROF MOVES THROUGH THIS MORNING EXPECT MORE SUNSHINE THIS AFTERNOON AND WARM TEMPS IN THE LOWER AND MID 70S. TONIGHT WILL BE QUIET AND MILD UNDER SOUTHERLY FLOW. TUESDAY THROUGH WEDNESDAY...EXPECT THE MORNING TO REMAIN MOSTLY DRY AND MILD. BY LATER IN THE AFTERNOON A COLD FRONT WILL APPROACH. EXPECT SURFACE WINDS TO INCREASE AHEAD OF THE FRONT WITH WIND ADVISORY CRITERIA LIKELY REACHED ACROSS AT LEAST THE DELTA REGION. EXPECT SHOWERS AND THUNDERSTORMS ALONG AND BEHIND THE FRONT. VERY STRONG LIFT AND DEEP MOISTURE ALONG THE FRONTAL ZONE WILL RESULT IN HEAVY RAIN WITH ONE TO TWO INCHES AND LOCALLY MORE LATE TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. IT CONTINUES TO LOOKS LIKE THE BEST INSTABILITY WILL REMAIN SOUTH OF THE REGION THOUGH A FEW STRONG STORMS WILL BE POSSIBLE WITH GUSTY WINDS. THERE MAY BE SOME LINGERING SHOWERS AND THUNDERSTORMS EARLY THEN EXPECT A RELATIVELY NICE DAY FOR MOST OF WEDNESDAY WITH SUNSHINE BY THE AFTERNOON AND MILD TEMPERATURES CONTINUING. WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...A FAST MOVING SHORTWAVE IN SOUTHWEST FLOW ALOFT WILL RESULT IN OVERRUNNING ACROSS THE FRONT LOCATED SOUTH OF THE AREA WEDNESDAY NIGHT. THIS ACTIVITY SHOULD DEVELOP RAPIDLY ACROSS MAINLY SOUTHERN SECTIONS OF THE MID SOUTH AFTER MIDNIGHT AND THEN MOVE EAST OF THE AREA EARLY THURSDAY MORNING. THE FRONT WILL LIFT BACK NORTH AS A WARM FRONT LATER THURSDAY AND THURSDAY NIGHT. EXPECT SHOWERS AND THUNDERSTORMS TO REDEVELOP ONCE AGAIN. SOME STRONG STORMS COULD DEVELOP ALONG THE WARM FRONT AS IT MOVES NORTH THURSDAY NIGHT. FRIDAY AND SATURDAY...POTENTIAL SEVERE WEATHER OUTBREAK ON TAP DURING THIS TIME FRAME. THE 00Z GFS INDICATES THAT A POWERFUL UPPER TROF WILL MOVE OUT OF THE SOUTHERN PLAINS ON FRIDAY AND INTO THE MID MISSISSIPPI VALLEY FRIDAY NIGHT. SURFACE LOW PRESSURE WILL DEVELOP RAPIDLY AND MOVE INTO MISSOURI BY LATE FRIDAY AFTERNOON WITH AN ASSOCIATED COLD FRONT APPROACHING THE MID SOUTH FRIDAY EVENING. BY FRIDAY AFTERNOON THE MID SOUTH WILL BE FIRMLY ENTRENCHED IN THE WARM SECTOR. THE AIRMASS WILL BECOME VERY UNSTABLE WITH LIFTED INDEX VALUES OF -4C...SBCAPES AROUND 2000 J/KG AND SURFACE DEWPOINTS IN THE UPPER 60S. MEANWHILE STRONG LIFT WILL SPREAD ACROSS THE WARM SECTOR AND THIS COULD LEAD TO DISCRETE SUPERCELL DEVELOPMENT ACROSS THE WARM SECTOR. THIS WOULD BE FOLLOWED BY A LINE OF STORMS ALONG THE FRONT AS IT MOVES THROUGH THE REGION. THIS SCENARIO WOULD RESULT IN ALL MODES OF SEVERE WEATHER FRIDAY INTO FRIDAY NIGHT AN POSSIBLY EARLY SATURDAY INCLUDING TORNADOES. ON THE OTHER SIDE OF POSSIBILITIES...THE 00Z ECMWF IS NOT AS AGGRESSIVE WITH A SEVERE WEATHER OUTBREAK. THE UPPER TROF IS DEEPER AND SLOWER IN COMING OUT OF THE SOUTHERN PLAINS AND THIS RESULTS IN SURFACE LOW DEVELOPMENT MUCH FURTHER TO THE NORTHWEST AND A MUCH WEAKER FRONT MOVING INTO THE MID SOUTH. THE WARM SECTOR DEPICTED BY THE ECMWF IS ALSO NOT NEARLY AS UNSTABLE AND THE TIMING IS ABOUT 12 HOURS SLOWER...RESULTING IN THE FRONT MOVING THROUGH LATER FRIDAY NIGHT...ANOTHER NEGATIVE FOR SEVERE WEATHER. ALL THAT BEING SAID BOTH MODELS HAVE BEEN RATHER CONSISTENT WITH THEIR RESPECTIVE SCENARIOS. WILL CONTINUE TO HIGHLIGHT THE POTENTIAL HWO AND OVER THE NEXT FEW DAYS THE SEVERE WEATHER THREAT WILL BECOME MORE CLEAR. SUNDAY...AT THIS POINT FRONT WILL BE WELL EAST OF THE REGION WITH A LARGE UPPER LOW SOMEWHERE NEAR THE GREAT LAKES AND COOL AND WINDY WEST/NORTHWEST FLOW ACROSS THE MID SOUTH AND TEMPS A LITTLE BELOW NORMAL. SJM && .AVIATION... FOR 18Z TAFS WINDY AND VFR CONDITIONS FOR THE NEXT 24 HOURS. THE WINDS WILL BE FROM THE SOUTH WITH SOME VARIATIONS...HOWEVER...WINDS WILL BE STRONGER TOMORROW. CLOUD COVER AMOUNTS IS UNCERTAIN...HOWEVER... ANY CEILINGS TODAY AND TONIGHT EXPECTED TO BE ABOVE 12 KFT. PRECIPITATION MAY MOVE INTO THE MID-SOUTH IN ABOUT 24 HOURS...HAVE INDICATED THIS BY SOME CB ACTIVITY FOR JONESBORO AND MEMPHIS. TLSJR && .PRELIMINARY POINT TEMPS/POPS... MEM 76 58 74 52 / 10 10 50 80 MKL 75 55 74 53 / 0 10 30 80 JBR 74 55 70 49 / 10 10 60 70 TUP 75 54 74 57 / 0 10 30 80 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Mar 23, 3:23 AM CDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 323 AM CDT MON MAR 23 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-241030- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 323 AM CDT MON MAR 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT WILL PUSH ACROSS THE REGION LATE TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAIN WITH ONE TO TWO INCHES POSSIBLE ACROSS THE ENTIRE MID SOUTH. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. FLOODING OF LOW LYING FLOOD PRONE AREAS COULD OCCUR. ALSO A FEW STRONG STORMS WILL BE POSSIBLE WITH GUSTY WINDS UP TO 40 MPH. GUSTY WINDS WILL ALSO BE A FACTOR TUESDAY AFTERNOON AND EVENING WITH SOUTHERLY WINDS 15 TO 25 MPH WITH GUSTS NEAR 35 MPH. LOW PRESSURE WILL DEVELOP OVER THE SOUTHERN PLAINS FRIDAY AND MOVE INTO THE MIDDLE MISSISSIPPI VALLEY BY SATURDAY. MEANWHILE A COLD FRONT WILL PUSH ACROSS THE MID SOUTH. AN INCREASINGLY MOIST AND UNSTABLE AIRMASS IN ADVANCE OF THE FRONT COMBINED WITH STRONG WIND SHEAR MAY RESULT IN SEVERE WEATHER SOMETIME DURING THE FRIDAY TO SATURDAY TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY INTO SATURDAY TO SUPPORT SEVERE WEATHER OPERATIONS. SJM
Nearby
Wind Advisories in Tennessee, 2009Wind Advisories in Arkansas, 2009Wind Advisories in Mississippi, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.